Kentucky, 2010Flood in Kentucky, January 22 to 28, 2010
January 22 to 28, 2010 · NWS PAH · 1 event in 1 county or zone
Between the 19th and 21st, a storm system stalled over the Mid-Mississippi River Valley before pushing east on the 22nd. Numerous showers and even a few thunderstorms helped to produce average rain amounts around one inch.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Between the 19th and 21st, a storm system stalled over the Mid-Mississippi River Valley before pushing east on the 22nd. Numerous showers and even a few thunderstorms helped to produce average rain amounts around one inch. A few locations received up to two inches. This rainfall pushed the Green River above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 22, 5:43 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 22, 5:43 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
543 AM CST FRI JAN 22 2010
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.
&&
.DISCUSSION...
CLOUDS WILL HANG TOUGH THRU AM HOURS AND TEMPS IN THE EAST WILL
DROP LIKE THE REST OF THE AREA AS THE STORM BOUNDARY SHIFTS EAST
AND AWAY FROM THE FA. WITH START OF DAY TEMPS THEN IN THE
30S...AND FOG/AM AND AM/PM CLOUDS...TEMPS SHOULDN'T RECOVER TOO
MUCH EVEN GIVEN BUILDING RIDGE AND RETURN TO DRY WX FORECAST
TODAY. NAM MET MODELLING DOING BETTER WITH THIS SCENARIO AND WILL
GO FOR ITS NOS IN THE SHORT TERM.
THE NEXT WEATHER SYSTEM COMES IN TOMORROW AND MAINLY IT HITS
TOMORROW PM...BOTH THE GFS AND NAM SHOWING A SLOWER APPROACH WITH
01" QPF NOT EVEN REACHING 1/2 WAY INTO SEMO BY 18Z ON THE MORE
AGGRESSIVE OF THE 2 MODELS. HAVE THEREFORE TRIMMED BACK AM POPS
AND MADE IT MOSTLY A PM EVENT WHICH EXTENDS INTO THE OVERNIGHT
HOURS W/CATEGORICAL POPS LIKE INHERITED. THIS EVENT COULD PRODUCE
ANOTHER 1-2 INCHES ONTOP OF THE JUST FALLEN 1-2 INCHES...WHICH
MEANS FLOODING COULD BECOME AN ISSUE. HOWEVER COLLABORATIVELY
THERE IS NO SPEAK AND GIVEN THE FAIRLY PROGRESSIVE NATURE OF THIS
SYSTEM IN GENERAL AND THE FORECAST QPF IS LESS THAN THE FFG AT
THIS POINT WE'LL MAINTAIN STATUS QUO AND LAY OFF HEADLINES...ONLY
MENTION ON HWO IN CASE LATER SHIFTS DECIDE OTHERWISE.
AFTER ITS PASSAGE SUNDAY...BRIEF REPRIEVE BEFORE CYCLONIC FLOW
POPS COME IN WITH COOLER AIR. GIVEN DAY 4 AND BEYOND AND NOT MUCH
CHANGE TO SYNOPTIC FEATURE MODELLING...PRETTY MUCH LEFT INHERITED
GRIDS ALONE (EXTENDED).
&&
.AVIATION...
CLOUDS LOOK TO BE HERE TO STAY FOR THE NEXT 24 HRS. CIGS BELOW
1000FT EXPECTED THIS MORNING...ALTHOUGH SOME SITES MAY RISE ABOVE
1000 FT FROM TIME TO TIME. BY LATE MORNING AND INTO THE AFTERNOON
HRS...LOOKS LIKE CIGS WILL RISE INTO THE MVFR CATEGORY...WHEN
MOISTURE BECOMES MORE SHALLOW AS HIGH PRESSURE CONTINUES TO BUILD INTO
THE AREA. IF MORE MIXING OCCURS THAN FORECAST...WE MIGHT SEE THE CLOUDS
ERODE A BIT...ESPECIALLY OVER SOUTHEAST MISSOURI. HOWEVER...CEILINGS
WILL LIKELY DROP BACK TO BELOW 1000 FT AFTER SUNSET...AND SOME
MVFR FOG MAY ALSO BE A PROBLEM AS WELL.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jan 22, 4:38 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
438 AM CST FRI JAN 22 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
438 AM CST FRI JAN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
FOG MIGHT BE DENSE ENOUGH IN PATCHES TO RESTRICT VISIBILITY TO
LESS THAN 1 MILE IN ISOLATED LOCALES EARLY THIS MORNING. THE FOG
SHOULD LIFT AND DISSIPATE BY MID MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY. THE
BEST CHANCE IS SATURDAY AFTERNOON AND EVENING...WHEN HEAVY RAIN
AND LIGHTNING WILL BE THE PRIMARY THREATS. MINOR FLOODING ISSUES
COULD ARISE IN HEAVIER RAINS SATURDAY AFTERNOON OR EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, Muhlenberg
- When
- January 22, 8:00 AM CST to January 28, 6:00 PM CST
- Where
- Muhlenberg County, 0.33 mi W of Paradise to 0.59 mi WNW of Paradise
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -86.986
Minor flooding occurred on the Green River. At the river gage at Paradise, the river crested at 383.07 feet on the 25th. Flood stage there is 380 feet. Minor flooding of low-lying woods and fields occurred near the river.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in California, January 22, 20101 death · $42,000 · 3 events
- Avalanche in Idaho, January 22, 20101 death · 1 event
- Tornadoes and Damaging Winds in Florida, January 22, 20102 injured · $2.0 million · EF0 · 5 events
- Winter Storm in Minnesota, January 22 to 25, 201024 events
- Winter Storm in South Dakota, January 22 to 23, 201022 events
- Winter Storm in North Dakota, January 22 to 23, 201018 events
- Blizzard and Winter Storm in Montana, January 22 to 25, 201013 events
- Ice Storm and Winter Storm in Minnesota, January 22 to 25, 201012 events
- Winter Storm in Montana, January 22 to 25, 201010 events
- Heavy Snow in Arizona, January 22 to 23, 20107 events
- High Wind in New Mexico, January 22, 201053 kt wind · 4 events
- Wildfire and High Wind in Texas, January 22, 201053 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 209507.